Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 253, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 11, 2008, 7:25 PM EDT for Effingham County, Screven County, Georgia; Hampton County, Jasper County, South Carolina. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2008, 7:25 PM EDT (23:25 UTC)
- Expired
- Jul 11, 2008, 8:30 PM EDT
- In force
- 65 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Effingham County, GA, Screven County, GA, Hampton County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 28 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 7:45 PM EDT | TSTM WND DMG | Springfield, GA | TREES AND POWER LINES DOWN ALONG MCCALL ROAD. |
| Jul 11, 7:50 PM EDT | TSTM WND DMG | 2 Ne Guyton, GA | TREES AND POWER LINES DOWN NEAR INTERSECTION OF HIGHWAYS 119 AND 21. ALSO REPORTED DIME SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 726 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 112325 SVRCHS GAC103-251-SCC049-053-120030- /O.NEW.KCHS.SV.W.0253.080711T2325Z-080712T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 725 PM EDT FRI JUL 11 2008 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EFFINGHAM COUNTY IN SOUTHEAST GEORGIA... SOUTHEASTERN SCREVEN COUNTY IN SOUTHEAST GEORGIA... SOUTHWESTERN HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA... CENTRAL JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 830 PM EDT * AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SHAWNEE...OR ABOUT 9 MILES NORTH OF SPRINGFIELD...MOVING SOUTHEAST AT 13 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... SHAWNEE...KILDARE... ROBERTVILLE... CLYO...SPRINGFIELD... GUYTON... TARBORO... ADDITIONAL DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES IN THE WARNED AREA. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024. LAT...LON 3242 8091 3217 8131 3253 8158 3264 8126 TIME...MOT...LOC 2325Z 309DEG 11KT 3249 8133 $$
2 follow-up statements
000 WWUS52 KCHS 112346 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 746 PM EDT FRI JUL 11 2008 SCC049-112356- /O.CAN.KCHS.SV.W.0253.000000T0000Z-080712T0030Z/ HAMPTON SC- 746 PM EDT FRI JUL 11 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HAMPTON COUNTY HAS BEEN CANCELLED... TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3251 8156 3256 8119 3242 8091 3217 8131 TIME...MOT...LOC 2346Z 312DEG 13KT 3240 8121 $$ GAC103-251-SCC053-120030- /O.CON.KCHS.SV.W.0253.000000T0000Z-080712T0030Z/ EFFINGHAM GA-SCREVEN GA-JASPER SC- 746 PM EDT FRI JUL 11 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR CENTRAL JASPER...EXTREME SOUTH CENTRAL SCREVEN AND EFFINGHAM COUNTIES... AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BERRYVILLE...OR ABOUT 9 MILES EAST OF SPRINGFIELD... MOVING SOUTHEAST AT 15 MPH. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3251 8156 3256 8119 3242 8091 3217 8131 TIME...MOT...LOC 2346Z 312DEG 13KT 3240 8121 $$
000 WWUS52 KCHS 120015 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 815 PM EDT FRI JUL 11 2008 GAC251-120024- /O.CAN.KCHS.SV.W.0253.000000T0000Z-080712T0030Z/ SCREVEN GA- 814 PM EDT FRI JUL 11 2008 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL SCREVEN COUNTY HAS BEEN CANCELLED... TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3243 8150 3243 8121 3242 8091 3217 8131 TIME...MOT...LOC 0014Z 312DEG 13KT 3230 8118 $$ GAC103-SCC053-120030- /O.CON.KCHS.SV.W.0253.000000T0000Z-080712T0030Z/ EFFINGHAM GA-JASPER SC- 814 PM EDT FRI JUL 11 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR CENTRAL JASPER AND SOUTHERN EFFINGHAM COUNTIES... AT 814 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RINCON...OR ABOUT 12 MILES SOUTHEAST OF SPRINGFIELD...MOVING SOUTHEAST AT 15 MPH. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3243 8150 3243 8121 3242 8091 3217 8131 TIME...MOT...LOC 0014Z 312DEG 13KT 3230 8118 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 5:53 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 11, 5:53 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 553 PM EDT FRI JUL 11 2008 .SYNOPSIS... A WEAK COLD FRONT WILL GRADUALLY ADVANCE THROUGH THE REGION TONIGHT AND SATURDAY. THE FRONT WILL STALL SOUTH AND EAST OF THE REGION BY SUNDAY. WEAK LOW PRESSURE MAY DEVELOP OFFSHORE ALONG THE STALLED FRONT SUNDAY. ANOTHER COLD FRONT WILL SLOWLY APPROACH FROM THE NORTHWEST SUNDAY AND MONDAY...THEN WILL MOVE THROUGH THE AREA ON TUESDAY. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT FOR THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... FRIDAY EVENING...THUNDERSTORM COMPLEX HAD PUSHED INTO THE COASTAL WATERS AND WAS SETTLING INTO CENTRAL/SOUTHERN COASTAL COUNTIES. OUTSIDE OF THIS COMPLEX...SCATTERED SHOWERS/THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG MYRIAD BOUNDARIES AHEAD OF AN APPROACHING COLD FRONT/SHORTWAVE. ADJUSTED POPS TO ACCOUNT FOR EVENING TRENDS. PWATS 2 TO 2.3 INCHES AND LINGERING SBCAPES 2000-3000 J/KG SUGGEST THE CONTINUING POTENTIAL FOR BRIEF/ISOLATED DAMAGING WET MICROBURSTS AND PERHAPS ISOLATED HAIL INTO HIS EVENING. ALSO... HIGH PWATS CONTINUE TO SUGGEST THE POTENTIAL FOR LOCALLY EXCESSIVE RAINFALL. WITH DIURNAL STABILIZATION...COVERAGE/INTENSITY OF THUNDERSTORMS WILL WANE LATER THIS EVENING. HOWEVER...BECAUSE A SYNOPTIC COLD FRONT/ASSOCIATED SHORTWAVE WILL CONTINUE TO ADVANCE INTO THE REGION FROM THE NORTH/NORTHWEST...SHOWERS/THUNDERSTORMS WILL CONTINUE TO DEVELOP WELL INTO THE NIGHT. TAPERED POPS TO SLIGHT CHANCE/CHANCE S/E LATE. IN THE WAKE OF THE COLD FRONT...12Z MODEL SOUNDINGS HINTED AT SUFFICIENT LOW LEVEL MOISTURE TO SUPPORT STRATUS AND/OR FOG...ESPECIALLY IF MID/HIGH LEVEL MOISTURE PUSHES SOUTH OF THE REGION. CONTINUED THE ONGOING MENTION OF PATCHY FOG ALL AREAS LATE. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/... IN THE WAKE OF COLD FROPA...12Z MODEL SOUNDINGS DEPICT A MUCH DRIER AIRMASS PUSHING INTO THE REGION SATURDAY. MAINTAINED SLIGHT CHANCE TO CHANCE POPS ACROSS SOUTHERN COUNTIES...GIVEN POTENTIAL FOR SEA BREEZE CONVERGENCE AND LATER DRYING. HOWEVER...GIVEN MODEL TRENDS TOWARD MORE PROGRESSIVE DRYING...LATER SHIFTS MAY OPT TO FURTHER TRIM SATURDAY POPS. ALONG THE COAST...ONSHORE FLOW SHOULD HOLD TEMPERATURES IN THE 80S. INLAND...DRIER AIR MAY SUPPORT HIGHS IN THE MID 90S. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... THE WEAK COLD FRONT WILL SETTLE S OF THE CWFA SAT NIGHT INTO SUN AND GRADUALLY DISSIPATE WITH WEAK HIGH PRESSURE AND AN EXTENSION OF THE SUBTROPICAL RIDGE OVER THE GOMEX BUILDING IN FOR SUN. THIS WILL ALLOW FOR CONTINUED DRY WX FOR SAT NIGHT THE WRF/GFS/SREF ALL INDICATE THE FORMATION OF AN AREA OF LOW PRESSURE OFF THE CAROLINA COAST ALONG THE SNAKING STALLED FRONT SAT NIGHT INTO SUN...BUT THE LOW LOOKS TO BECOME TO STRETCHED OUT BY MON AND RAPIDLY SHIFT OFF TO THE NE MON INTO MON NIGHT...THUS NOT CAUSING ANY SIGNIFICANT ISSUES FOR THE CHS CWFA. DRIER AIR AROUND THE SUBTROPICAL RIDGE WILL REMAIN IN PLACE SUN NIGHT BUT THE RIDGE WILL RETROGRADE BACK W MON WHILE A DIGGING LONGWAVE UPPER TROUGH MOVES INTO THE GREAT LAKES. THIS TROUGH WILL USHER ANOTHER COLD FRONT THROUGH THE OH RIVER VALLEY AND ACROSS THE APPALACHIANS MON INTO TUE. WITH ANOTHER PREFRONTAL SFC TROUGH DEVELOPING OVER THE INLAND CAROLINAS...DEEPER TROPICAL MOISTURE RETURNING AND SEVERAL UPPER LEVEL SHORTWAVES MOVING THROUGH... THE PROSPECTS FOR SCT SHOWERS/TSTMS RETURNS SO HAVE ADDED 40 POPS FOR MON. AS THE FRONT DRIFTS S...SO WILL THE BETTER CHCS FOR PRECIP. THE FRONT LOOKS TO DROP THROUGH THE CWFA TUE...THEN SETTLE S OF THE CWFA TUE NIGHT THROUGH THU. ALTHOUGH DEEP MOISTURE /PWATS 1.5-2.0 INCHES/ WILL REMAIN OVER THE ENTIRE CWFA EARLY TO MID NEXT WEEK...BETTER SFC CONVERGENCE NEAR THE STALLED FRONT WILL MAKE FOR SLIGHTLY HIGHER POPS NEAR THE ALTAMAHA RIVER THEN TRENDING LOWER GOING N. BY WED-THU...THE ONLY FORCING N OF THE SAVANNAH RIVER WILL BE THE SEABREEZE AND SPORADIC RESIDUAL CONVECTIVE BOUNDARIES SO HAVE ELIMINATED NIGHTTIME POPS FOR NRN AREAS MIDWEEK WHILE KEEPING 20/30 POPS FOR SRN AREAS. TEMPS WILL GENERALLY REMAIN AROUND NORMAL THROUGH THE FIRST HALF OF NEXT WEEK. AWAY FROM THE COAST...HIGHS WILL CONTINUE IN THE LOWER 90S WITH LOWS IN THE UPPER 60S TO LOWER 70S. && .AVIATION /22Z FRIDAY THROUGH WEDNESDAY/... THUNDERSTORMS WILL DIRECTLY IMPACT BOTH TERMINALS TODAY...ESPECIALLY UNTIL 00Z. BRIEF IFR OR LOWER CONDITIONS ARE POSSIBLE...AND ANY THUNDERSTORMS MAY PRODUCE STRONG/SHIFTING WINDS. EXPECT AMENDMENTS TO ACCOUNT FOR NEAR TERM CONVECTIVE TRENDS. SHOWERS/THUNDERSTORMS MAY PERSIST WELL INTO TONIGHT AROUND KSAV. A WEAKENING COLD FRONT WILL PUSH THROUGH THE REGION AFTER 06Z. IFR OR LOWER CEILINGS AND/OR VISIBILITIES MAY DEVELOP LATE...ESPECIALLY AT KCHS. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL PREVAIL THROUGH EARLY MONDAY. MAY SEE OCNL MVFR CONDITIONS IN DIURNAL CONVECTION RETURN LATER MONDAY INTO TUESDAY. && .MARINE... THROUGH THIS WEEKEND...3-5 FT SEAS WILL REMAIN DOMINATED BY AN 11-12 SECOND PERIOD SWELL EMANATING FROM HURRICANE BERTHA. CONVECTION WILL GREATLY ALTER WIND FIELDS INTO TONIGHT...AND WIND DIRECTION FORECASTS WILL REMAIN CHALLENGING. OTHERWISE...FROM A SYNOPTIC STANDPOINT...SW WINDS MAY SURGE AHEAD OF THE COLD FRONT TONIGHT...ESPECIALLY ACROSS THE OUTER GA WATERS. THEN...IN THE WAKE OF COLD FROPA WINDS WILL SHIFT TOWARD THE N THEN NE LATE TONIGHT/SATURDAY...AND COULD SURGE TO AS HIGH AS 15-20 KNOTS FOR A TIME SATURDAY. A WEAK COLD FRONT WILL STALL OVER THE WATERS SAT NIGHT THROUGH SUN BUT THE CONCERN IS THE POTENTIAL FOR AN AREA OF LOW PRESSURE TO DEVELOP ALONG THE FRONT. ADDITIONAL WAVES MAY BE GENERATED FROM THIS SHORT-LIVED LOW AS IT IS EXPECTED TO QUICKLY SHIFT OFF TO THE NE MON INTO TUE...BUT AM KEEPING CONDITIONS BELOW SCA CRITERIA ATTM. ANOTHER COLD FRONT WILL PUSH INTO THE WATERS TUE AND SETTLE S OF THE CHS MARINE AREA TUE NIGHT THROUGH THU. DEPENDING ON THE MODEL...AT LEAST ONE WAVE OF LOW PRESSURE MAY DEVELOP ALONG THIS FRONT AND AGAIN POSSIBLY CAUSE HIGHER WAVE HEIGHTS FOR THE CHS COASTAL WATERS. BECAUSE OF THE UNCERTAINTY IN THE VARIOUS SOLUTIONS...AM NOT BITING OFF ON ANY ONE IDEA AND WILL MAINTAIN WINDS AND WAVES BELOW SCA LEVELS THROUGH MIDWEEK. RIP CURRENTS...3 FT 10-13 SECOND PERIOD SWELLS PRODUCED BY HURRICANE BERTHA WILL CONTINUE TO IMPACT THE BEACHES THROUGH AT LEAST SUNDAY. PERIODS AS HIGH AS 14 SECONDS COULD EVENTUALLY DEVELOP ESPECIALLY IF THE FORWARD PROGRESS OF THE HURRICANE SLOWS. THIS SWELL WILL CREATE A MODERATE RISK FOR RIP CURRENTS SATURDAY...AND WE WILL MAINTAIN THE MENTION OF AN ELEVATED RISK FOR RIP CURRENTS AT LOCAL BEACHES SUNDAY WITHIN HAZARDOUS WEATHER OUTLOOK. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jul 11, 6:49 PM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 649 PM EDT FRI JUL 11 2008 GAZ117-119-139-141-SCZ048>051-121000- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 649 PM EDT FRI JUL 11 2008 ...ISOLATED SEVERE THUNDERSTORMS AND LOCALLY EXCESSIVE RAINFALL THROUGH THIS EVENING... ...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. STRONG/SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS WILL IMPACT COASTAL SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THROUGH THIS EVENING. UNTIL 10 PM...CONDITIONS WILL REMAIN FAVORABLE FOR ISOLATED THUNDERSTORMS TO BRIEFLY BECOME SEVERE WITH DAMAGING WIND GUSTS TO 60 MPH AND EVEN PENNY SIZED HAIL...ESPECIALLY SOUTH OF BEAUFORT. ALSO...ANY THUNDERSTORMS MAY PRODUCE TORRENTIAL RAINFALL. RAINFALL RATES EXCEEDING 2 INCHES PER HOUR MAY PRODUCE BRIEF...LOCALIZED FLOODING...ESPECIALLY SOUTH OF BEAUFORT. IF YOU ARE LOCATED WITHIN SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA...YOU SHOULD CLOSELY MONITOR WEATHER CONDITIONS THROUGH THIS EVENING. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE. INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WEATHER.GOV/CHS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. RIP CURRENTS...THE COMBINATION OF SMALL SWELLS AND MODERATE ONSHORE WINDS WILL LIKELY RESULT IN AN ENHANCED RISK OF RIP CURRENTS AT AREA BEACHES MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-121000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- 649 PM EDT FRI JUL 11 2008 ...ISOLATED SEVERE THUNDERSTORMS AND LOCALLY EXCESSIVE RAINFALL THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. STRONG/SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL IMPACT SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THROUGH THIS EVENING. UNTIL 10 PM...CONDITIONS WILL REMAIN FAVORABLE FOR ISOLATED THUNDERSTORMS TO BRIEFLY BECOME SEVERE WITH DAMAGING WIND GUSTS TO 60 MPH AND EVEN PENNY SIZED HAIL...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 16. ALSO...ANY THUNDERSTORMS MAY PRODUCE TORRENTIAL RAINFALL. RAINFALL RATES EXCEEDING 2 INCHES PER HOUR MAY PRODUCE BRIEF...LOCALIZED FLOODING. IF YOU ARE LOCATED WITHIN SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA...YOU SHOULD CLOSELY MONITOR WEATHER CONDITIONS THROUGH THIS EVENING. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE. INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WEATHER.GOV/CHS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ330-350-352-354-374-121000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 649 PM EDT FRI JUL 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. STRONG/SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS WILL IMPACT THE COASTAL WATERS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THROUGH THIS EVENING. UNTIL MIDNIGHT...CONDITIONS WILL REMAIN FAVORABLE FOR ISOLATED THUNDERSTORMS TO BRIEFLY PRODUCE WIND GUSTS TO AT LEAST 40 KNOTS...AND PERHAPS EVEN PENNY SIZED HAIL AND WATERSPOUTS...ESPECIALLY SOUTH AND EAST OF EDISTO BEACH. ALSO...TORRENTIAL RAINFALL WILL PRODUCE NEAR ZERO VISIBILITY. IF YOU ARE BOATING ON THE COASTAL WATERS OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA...YOU ARE URGED TO CLOSELY MONITOR WEATHER CONDITIONS THROUGH THIS EVENING. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO ALL HAZARDS OR COAST GUARD BROADCASTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 11, 6:11 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
611 PM EDT FRI JUL 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 5 SW BEAUFORT 32.38N 80.74W
07/11/2008 BEAUFORT SC PUBLIC
DOWNED LARGE OAK TREE BLOCKING INTERSECTION OF KADER
STREET AND ROOSEVELT AVENUE.
&&
JPCSpecial weather statement, Jul 11, 6:11 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 611 PM EDT FRI JUL 11 2008 GAZ114-115-137-138-112315- EVANS-INLAND LIBERTY-LONG-TATTNALL- 611 PM EDT FRI JUL 11 2008 ...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN LIBERTY... TATTNALL...SOUTHERN EVANS AND NORTHWESTERN LONG COUNTIES THROUGH 715 PM EDT... AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR BAY BRANCH...OR ABOUT 6 MILES EAST OF REIDSVILLE...MOVING SOUTHEAST AT 13 MPH. AREAS IN AND AROUND BELLVILLE...GLENNVILLE...MANASSAS...MENDES... MIDWAY AND REIDSVILLE WILL BE IMPACTED THROUGH 715 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING.
Local storm report, Jul 11, 6:31 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
631 PM EDT FRI JUL 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG BEAUFORT 32.44N 80.68W
07/11/2008 BEAUFORT SC LAW ENFORCEMENT
LARGE TREE DOWN ON AN UNOCCUPIED HOME NEAR INTERSECTION
OF LAFAYETTE STREET AND SPECTABLE STREET. TIME OF REPORT
ESTIMATED BY RADAR.
&&
JPCSpecial weather statement, Jul 11, 6:54 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 654 PM EDT FRI JUL 11 2008 GAZ088-101-SCZ042-047-120000- EFFINGHAM-HAMPTON-INLAND JASPER-SCREVEN- 654 PM EDT FRI JUL 11 2008 ...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL JASPER... SOUTHWESTERN HAMPTON...EXTREME SOUTHEASTERN SCREVEN AND NORTH CENTRAL EFFINGHAM COUNTIES THROUGH 800 PM EDT... AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR BRIGHTON...OR ABOUT 16 MILES NORTH OF SPRINGFIELD...MOVING SOUTHEAST AT 10 MPH. AREAS IN AND AROUND GARNETT...ROBERTVILLE...TARBORO AND CLYO WILL BE IMPACTED THROUGH 800 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING.
Special weather statement, Jul 11, 7:05 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 705 PM EDT FRI JUL 11 2008 GAZ114-137-138-120000- INLAND LIBERTY-LONG-TATTNALL- 705 PM EDT FRI JUL 11 2008 ...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN LIBERTY... SOUTHEASTERN TATTNALL AND LONG COUNTIES THROUGH 800 PM EDT... AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR BEARDS CREEK...OR ABOUT 14 MILES WEST OF HINESVILLE...MOVING SOUTHEAST AT 11 MPH. AREAS IN AND AROUND ALLENHURST...DONALD...FLEMINGTON...GUM BRANCH... HINESVILLE...LUDOWICI AND WALTHOURVILLE WILL BE IMPACTED THROUGH 800 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING.
Special weather statement, Jul 11, 7:20 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 720 PM EDT FRI JUL 11 2008 GAZ088-100-101-SCZ042-047-048-051-112345- BEAUFORT-BULLOCH-COASTAL JASPER-EFFINGHAM-HAMPTON-INLAND JASPER-SCREVEN- 720 PM EDT FRI JUL 11 2008 ...STRONG THUNDERSTORMS WILL IMPACT CENTRAL JASPER...WEST CENTRAL BEAUFORT...EXTREME SOUTHWESTERN HAMPTON...EXTREME SOUTH CENTRAL SCREVEN...EAST CENTRAL BULLOCH AND EFFINGHAM COUNTIES THROUGH 745 PM EDT... AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND STRONG WINDS OF 45 TO 55 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM TARBORO TO HALCYONDALE...OR ALONG A LINE EXTENDING FROM 13 MILES WEST OF RIDGELAND TO 12 MILES EAST OF STATESBORO... MOVING SOUTHEAST AT 25 MPH. AREAS IN AND AROUND JASPER...PURYSBURGH...SWITZERLAND...TARBORO... TILLMAN...CLYO...EBENEZER...EGYPT...GUYTON...KILDARE...MARLOW... OLIVER...PINEORA...RINCON...SHAWNEE...SPRINGFIELD AND STILLWELL WILL BE IMPACTED THROUGH 745 PM EDT.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:41 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jul 11, 3:25 PM EDT | Special Marine Warning | CHS | 95 min | |
| Jul 11, 4:06 PM EDT | Special Marine Warning | CHS | 103 min | |
| Jul 11, 4:18 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Dorchester | 89 min |
| Jul 11, 4:41 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jul 11, 5:13 PM EDT | Special Marine Warning | CHS | 92 min | |
| Jul 11, 5:19 PM EDT | Special Marine Warning | CHS | 116 min | |
| Jul 11, 5:40 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort | 50 min |
| Jul 11, 5:59 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 61 min |
| Jul 11, 6:42 PM EDT | Special Marine Warning | CHS | 96 min | |
| Jul 11, 7:08 PM EDT | Special Marine Warning | CHS | 94 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.